Movement Disorders Possibly Induced by Traditional Chinese HerbsWang X.P. · Yang R.M.
The authors describe the neurological presentation and CT/MRI findings in 4 patients exposed to overdoses of decoctions of two different Chinese herbs. Case 1, a 15-year-old boy, ingested herba serissae along with the safe-dosage Salvia miltiorrhiza for treating a left renal stone. Sophora subprostrata root (SSR) was primarily used for treating three other diseases: viral B hepatitis in case 2, a 9-year-old boy; infection of the throat and a low fever in case 3, a 11-year-old girl, and a minor facial infection in case 4, a 12-year-old boy. All patients showed complex neurological manifestations primarily including convulsions, mental changes and dystonia syndromes. Their CT and/or MRI revealed abnormal density lesions in the striatum and globus pallidus bilaterally. They excluded the possibility of Wilson’s disease in each of the 4 patients and suggested that overdosage of SSR and herba serissae could cause intoxications of the central nervous system, particularly damage to the basal ganglia. Chemically, coumarin (case 1) and matrine and oxymatrine (cases 2–4) in the two medicinal herbs are suggested to be possibly responsible for the morbidity.
|Direct payment||This item at the regular price: USD 38.00|
|Payment from account||With a Karger Pay-per-View account (down payment USD 150)
you profit from a special rate for this and other single items.
This item at the discounted price: USD 26.50